I have been injecting steroids
I have been injecting steroids in cycles over the last year, but my last three injections have resulted in pins and needles all over my body, slight dizziness and tingling in my throat and on my tongue.
Thank you for your enquiry regarding the administration of your steroid medication and the subsequent reports of pins and needles, dizziness and tingling.
It is difficult to give you a definitive answer because I don’t know exactly which steroid you administer and which injection route you use, for example the intramuscular route, and thus have no further insight on your medical indication.
Nevertheless, from your query I’m assuming you feel there is a correlation between the most recent administrations of your injections and the resulting symptoms, therefore suggesting that what you have been experiencing are adverse effects. Broadly speaking with most medications, side-effects commonly present at the initiation of treatment and at dosage increases, so unless you have had a recent dose increase the reports of these symptoms may not be related to your steroid injections and may have a different cause.
Looking through clinical literature, there was one report of tingling with the administration of one particular steroid; it began at onset of injection and resolved within minutes of the injection stopping. The reaction appeared to be caused by how the steroid component was attached to the rest of the molecule body. Therefore, it is possible there is a parallel between this case and yours1.
To minimise undesirable effects, the lowest effective dose for the minimum period of time should be used. Frequent patient reviews are required with the doctor to match the dose of steroid against the disease activity2.
On balance, I could find no certain relationship between your steroid injections and the symptoms you feel after, owing to lack of further information but if you feel the timings correlate then there is a possibility. Regardless of whether the symptoms are attributable to the injections or another cause, they aren’t expected and you should be having regular reviews with a clinician, so I suggest a check-up is warranted2.